Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 11, 2000, 9:48 PM EST for Ware County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2000, 9:48 PM EST (02:48 UTC)
- Expired
- Mar 11, 2000, 10:30 PM EST
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 120249 SVRJAX GAC299-120330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 1030 PM EST * AT 948 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER MANOR...OR ABOUT 3 MILES NORTHEAST OF ARGYLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEEDHAM BY 1005 PM EST... WAYCROSS BY 1010 PM EST... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. CARROLL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 8:20 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 11, 8:20 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EST SAT MAR 11 2000
FRONTAL BOUNDARY NOW ROUGHLY ALONG A AHN-MCN-PFN LINE MOVING EAST
NEAR 25 KT. DURING THE LAST FEW HOURS...MAIN ACTION HAS BEEN IN
ASSOCIATION WITH FRONTAL SFC. PRE-FRONTAL TROUGH ACTIVITY HAS
WEAKENED WITH WEAK LOW LEVEL MOISTURE CONVERGENCE ALONG IT. SHOWERS
HAVE MOVED INTO NW PORTION OF CWA AND ISOLATED SHOWERS NOTED OVER
SUWANNEE VALLEY. EXPECT GENERAL DECREASE IN INTENSITY OF STORMS AS
ATMOS COOLS AND STABILITY INCREASES. THUS SCATTERED CONVECTION STILL
LOOKS GOOD FOR MOST OF THE AREA. FOR THE UPDATE...WILL DO SOME
REWORDING BUT SO FAR THE FORECAST LOOKS ON TRACK.
NO MAJOR CHANGES ANTICIPATED FOR THE MARINE FORECAST.
.JAX...
GA...SCA TONIGHT
RED FLAG WARNING FOR SUN AFTN
FL...SCA TONIGHT
RED FLAG WARNING SUN AFTN SUWANNEE VALLEY
FIRE WX WATCH SUN AFTN REMAINDER NE FL
ARSIn the hours before
Special weather statement, Mar 11, 7:35 PM EST, 2 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 PM EST SAT MAR 11 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THROUGH THE NIGHT. ALTHOUGH STORMS WILL GENERALLY WEAKEN OVERNIGHT...A FEW MAY APPROACH SEVERE LIMITS ...ESPECIALLY BEFORE MIDNIGHT OVER THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA AND FROM ECHOLS AND CLINCH COUNTIES TO THE OKEFENOKEE SWAMP IN SOUTHEAST GEORGIA. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 55 MPH...HAIL...AND FREQUENT LIGHTNING. RESIDENTS ACROSS THE AREA SHOULD LEAVE THE WEATHER ALERT FEATURES ON THEIR WEATHER RADIOS ON OVERNIGHT IN CASE WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX@.NOAA.GOV. CARROLL
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.